Alert archive / Mississippi / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 53, NWS Jackson, MS

March 9, 2006Issaquena County, Sharkey County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Mar 9, 2006, 11:57 AM CST for Issaquena County, Sharkey County, Mississippi. It was in force for 63 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 9, 2006, 11:57 AM CST (17:57 UTC)
Expired
Mar 9, 2006, 1:00 PM CST
In force
63 min
Issued by
NWS Jackson, MS
Area
Counties, with a storm outline in the text

Counties Issaquena County, MS, Sharkey County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 113 km from the middle of the area, began a volume at 17:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 9, 12:27 PM CSTTSTM WND DMGRolling Fork, MSSOME SHINGLES BLOWN OFF SEVERAL STRUCTURES IN ROLLING FORK. SKIRTING AROUND CANOPY AT THE DOUBLE QUICKSTOP BOWN OFF.
Mar 9, 12:30 PM CSTTSTM WND GST 604 Ne Mayersville, MS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 30 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 9, 11:29 AM CSTTornado WatchSPC7 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 6.0 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2006-03-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 37 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2006-03-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 237 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
37 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
717 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
237 m²/s²
0-3 km storm-relative helicity
320 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KJAN 091757
SVRJAN
MSC055-125-091900-
/O.NEW.KJAN.SV.W.0053.060309T1757Z-060309T1900Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1157 AM CST THU MAR 9 2006

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL ISSAQUENA COUNTY IN WEST CENTRAL MISSISSIPPI
  SHARKEY COUNTY IN WEST CENTRAL MISSISSIPPI
  THIS INCLUDES THE CITY OF ROLLING FORK

* UNTIL 100 PM CST

* AT 1157 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
  IN EXCESS OF 70 MPH.  THESE STORMS WERE LOCATED ALONG A LINE       
  EXTENDING FROM 11 MILES   NORTHWEST OF ROLLING FORK TO LAKE        
  PROVIDENCE...AND MOVING NORTHEAST AT 55 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  ROLLING FORK AND ANGUILLA BY 1215 PM CST...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. SEVERE
THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO WARNING. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A SMALL INTERIOR ROOM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

LAT...LON 3301 9102 3264 9113 3275 9077 3294 9067
      3311 9070 3311 9089 3301 9090

$$

CME
1 follow-up statement
000 
WWUS54 KJAN 091826
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1226 PM CST THU MAR 9 2006

MSC055-125-091900-
/O.CON.KJAN.SV.W.0053.000000T0000Z-060309T1900Z/
SHARKEY MS-ISSAQUENA MS-
1226 PM CST THU MAR 9 2006

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 100 PM CST FOR
CENTRAL ISSAQUENA AND SHARKEY COUNTIES...

AT 1223 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 7 MILES NORTHEAST OF ANGUILLA TO 7 MILES 
SOUTHWEST OF CARY...MOVING NORTHEAST AT 50 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  RURAL SHARKEY COUNTY AT 1240 PM CST

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. SEVERE
THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO WARNING. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A SMALL INTERIOR ROOM.

LAT...LON 3300 9088 3264 9113 3275 9077 3294 9067
      3310 9068

$$

CME

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 9, 11:45 AM CST, 12 minutes earlier.

Area forecast discussion, Mar 9, 11:45 AM CST, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
1145 AM CST THU MAR 9 2006

.DISCUSSION...LATEST SATELLITE IMAGERY SHOWED A NEGATIVE TILTED
TROUGH MOVING THROUGH THE SOUTHERN PLAINS WITH A SERIES OF TORNADO
WATCH BOXES IN EFFECT AHEAD OF IT. AREA RADARS WERE PICKING UP THE
SQUALL LINE FROM NORTHWEST MISSISSIPPI THROUGH NORTHEAST LOUISIANA. SOME
SUPERCELLS WERE BEGINNING TO DEVELOP AHEAD OF THE LINE AS WELL. IT
WILL ENTER OUR WESTERN CWA DURING THE NEXT HOUR. THE LINE SHOULD
MOVE THROUGH THE REST OF THE REGION BY EARLY THIS EVENING. SO MADE
NO CHANGES TO THE SEVERE POTENTIAL FOR THIS AFTERNOON. JUST UPDATED ZONES
TO REFLECT TORNADO WATCH NUMBER 50.

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       79  52  82  62 / 100  19   8  41
MERIDIAN      79  53  79  60 /  88  38   9  35
VICKSBURG     78  52  83  62 / 100   9   8  43
HATTIESBURG   80  57  80  65 /  90  37  17  23
NATCHEZ       79  52  80  66 / 100   8  12  35
GREENVILLE    76  50  76  57 / 100   8   8  51
GREENWOOD     76  50  76  62 / 100  13   7  53

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...WIND ADVISORY UNTIL 8 PM CST THIS EVENING FOR
MSZ028-MSZ029-
MSZ030-MSZ031-MSZ032-MSZ033-MSZ037-MSZ038-MSZ039-MSZ043-
MSZ044-MSZ045-MSZ046-MSZ048-MSZ049-MSZ050-MSZ051-MSZ052-
MSZ054-MSZ055-MSZ056-MSZ057-MSZ058-MSZ062-MSZ063-MSZ064-
MSZ065-MSZ066-MSZ072-MSZ073-MSZ074.

     WIND ADVISORY UNTIL 8 PM CST THIS EVENING FOR MSZ018-MSZ019-
     MSZ025-MSZ026-MSZ027-MSZ034-MSZ035-MSZ036-MSZ040-MSZ041-
     MSZ042-MSZ047-MSZ053-MSZ059-MSZ060-MSZ061.

LA...WIND ADVISORY UNTIL 8 PM CST THIS EVENING FOR LAZ007-LAZ008-
     LAZ009-LAZ015-LAZ016-LAZ023-LAZ024-LAZ025-LAZ026.

AR...WIND ADVISORY UNTIL 8 PM CST THIS EVENING FOR ARZ074-ARZ075.

&&

17
Hazardous weather outlook, Mar 9, 7:04 AM CST, 4 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
0704 AM CST THU MAR 09 2006

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
101304-
ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW-
CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL-
FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS-
ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR-
LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA-
MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE-
OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER-
TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO-
0704 AM CST THU MAR 09 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS

.DAY ONE...TODAY AND TONIGHT...

...THUNDERSTORMS...
WIDESPREAD SEVERE WEATHER IS EXPECTED TODAY WITH THE POTENTIAL
FOR  SIGNIFICANT SEVERE STORMS TO MOVE THROUGH THE REGION. A
DEEPENING UPPER TROUGH AND INTENSIFYING LOW PRESSURE SYSTEM WILL
PASS NORTHWEST OF THE AREA. VERY STRONG WINDS WILL DEVELOP AT ALL
LEVELS OF THE ATMOSPHERE IN RESPONSE TO THIS SYSTEM...HELPING TO
INCREASE MOISTURE AND INSTABILITY. WIDESPREAD WIND DAMAGE WILL BE
LIKELY. TORNADOES AND LARGE HAIL ARE ALSO POSSIBLE FOR THE ENTIRE
AREA.

A SQUALL LINE IS EXPECTED TO RACE THROUGH THE REGION TODAY. AT
THIS TIME...AREAS ALONG AND WEST OF THE MISSISSIPPI RIVER LOOK TO
BE AFFECTED AROUND 10 AM WITH THE I-55 CORRIDOR AFFECTED DURING
MID AFTERNOON AND EASTERN AREAS BY LATE AFTERNOON. THE PRIMARY
RISK LOOKS TO BE EXTENSIVE DAMAGING WINDS IN EXCESS OF 70 OR 80
MPH AND LARGE HAIL. TORNADOES WILL ALSO BE POSSIBLE.

AS THE LINE OF STORMS APPROACH A FEW STORMS MAY DEVELOP AHEAD OF
THE LINE. THESE STORMS WILL HAVE THE POTENTIAL TO PRODUCE LONG
TRACK SIGNIFICANT TORNADOES.

EVERYONE IS URGED TO KEEP UP TO DATE ON THE LATEST FORECASTS AND
OUTLOOKS CONCERNING THIS POTENTIAL SIGNIFICANT WEATHER OUTBREAK.

...FLOODING...
BRIEF PERIOD OF HEAVY RAINFALL WILL BE POSSIBLE FOR MUCH OF THE
AREA TODAY. THE STORM SYSTEM WAS EXPECTED TO MOVE THROUGH THE
AREA VERY QUICKLY. HOWEVER...RAINFALL AMOUNTS FROM A HALF INCH TO
AN INCH WITH ISOLATED HIGHER AMOUNTS MAY LEAD TO PONDING OF WATER
ON ROADWAYS.

...NON PRECIPITATION...
A TIGHTENING PRESSURE GRADIENT WILL LEAD TO STRONG WINDS TODAY.
EXPECT SUSTAINED WINDS NEAR 25 MPH TO DEVELOP OVER THE NORTHWEST
THIS MORNING AND CONTINUE TO SPREAD EAST THROUGH THE AFTERNOON.
SUSTAINED WINDS NEAR 25 MPH WITH GUSTS TO 35 MPH WILL BE LIKELY
FOR THE ENTIRE AREA BY THE AFTERNOON. HIGHER GUSTS TO 50 MPH WILL
BE POSSIBLE...HOWEVER CLOUDY SKIES SHOULD PREVENT THE HIGHER
GUSTS FROM REACHING THE GROUND. PLEASE REMEMBER THAT STRONG GUSTY
WINDS WILL BE POSSIBLE IN ADDITION TO THUNDERSTORM WIND GUSTS.

PERSONS VENTURING OUT ON TO AREA LAKES SHOULD USE EXTREME
CAUTION. SMALL CRAFT ARE LIKELY TO CAPSIZE. PERSONS DRIVING HIGH
PROFILE VEHICLES TRAVELING ON EAST TO WEST ROADWAYS SHOULD ALSO
REMAIN ALERT FOR STRONG WIND GUSTS. ANY LOOSE OBJECTS SHOULD BE
SECURED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

...DAYS TWO AND THREE...FRIDAY AND SATURDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

...DAYS FOUR THROUGH SEVEN...SUNDAY THROUGH WEDNESDAY...
AN ACTIVE WEATHER PATTERN WILL CONTINUE OVER THE REGION TO
MAINTAIN THE CHANCE OF SHOWERS AND THUNDERSTORMS FOR THE WEEKEND
AND EARLY NEXT WEEK. SEVERAL DISTURBANCES WILL MOVE OVER THE
REGION FRIDAY THROUGH SUNDAY. A COLD FRONT THAT WILL MOVE INTO
THE AREA MONDAY WILL INCREASE THE CHANCE OF SEVERE STORMS.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER
OPERATIONS...WILL LIKELY BE NEEDED TODAY. OTHERWISE ACTIVATION IS
NOT ANTICIPATED THROUGH NEXT THURSDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

In the hours before

Local storm report, Mar 9, 11:03 AM CST, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1103 AM CST THU MAR 09 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1054 AM     TSTM WND DMG     2 N BASTROP             32.80N 91.91W
03/09/2006                   MOREHOUSE          LA   LAW ENFORCEMENT

            TREES DOWN JUST NORTH OF THE TOWN OF BASTROP

&&

AG
Local storm report, Mar 9, 11:19 AM CST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1119 AM CST THU MAR 09 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0945 AM     NON-TSTM WND DMG DOWNTOWN JACKSON        32.30N 90.19W
03/09/2006                   HINDS              MS   PUBLIC

            A TREE FELL ON SOME POWER LINES CAUSING POWER OUTAGES
            NEAR THE METRO CENTER.

&&

CLB
Local storm report, Mar 9, 11:20 AM CST, 37 minutes before
TTAA00 KJAN DDHHMM

PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1120 AM CST THU MAR 9 2006

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1112 AM     TSTM WND GUST    2 MILES WEST OF RAYVILLE, LA (GIRARD)32.47N 91.76W
03/09/2006  50 MPH           RICHLAND           LA   AMATEUR RADIO
 POWER OUTAGES, TORRENTIAL RAINFALL - RELAYED TO OUACHITA
            PARISH EOC BY TRAINED SKYWARN SPOTTER / AMATEUR RADIO
            OPERATOR.

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 9, 11:25 AM CSTSevere Thunderstorm WarningJANWashington50 min
Mar 9, 11:28 AM CSTSevere Thunderstorm WarningJANBolivar47 min
Mar 9, 11:34 AM CSTTornado WarningJANWashington41 min
Mar 9, 11:42 AM CSTTornado WarningJANBolivar35 min
Mar 9, 11:56 AM CSTTornado WarningJANSunflower49 min
Mar 9, 12:01 PM CSTSevere Thunderstorm WarningJANHumphreys59 min
Mar 9, 12:14 PM CSTTornado WarningJANLeflore46 min
Mar 9, 12:14 PM CSTTornado WarningJANLeflore46 min
Mar 9, 12:33 PM CSTSevere Thunderstorm WarningJANIssaquena, Warren49 min
Mar 9, 12:40 PM CSTSevere Thunderstorm WarningJANCarroll, Grenada65 min
Mar 9, 12:47 PM CSTSevere Thunderstorm WarningJANYazoo75 min
Mar 9, 12:51 PM CSTSevere Thunderstorm WarningJANAdams, Claiborne, Jefferson54 min
Mar 9, 12:52 PM CSTSevere Thunderstorm WarningJANHolmes53 min
Mar 9, 1:07 PM CSTSevere Thunderstorm WarningJANHinds, Madison68 min
Mar 9, 1:29 PM CSTSevere Thunderstorm WarningJANMontgomery61 min
Mar 9, 1:44 PM CSTSevere Thunderstorm WarningJANAttala, Carroll, Holmes61 min
Mar 9, 1:53 PM CSTSevere Thunderstorm WarningJANWebster61 min
Mar 9, 1:56 PM CSTSevere Thunderstorm WarningJANRankin49 min
Mar 9, 2:01 PM CSTSevere Thunderstorm WarningJANAdams, Franklin, Jefferson29 min
Mar 9, 2:10 PM CSTSevere Thunderstorm WarningJANLeake65 min
Mar 9, 2:16 PM CSTSevere Thunderstorm WarningJANChoctaw40 min
Mar 9, 2:29 PM CSTSevere Thunderstorm WarningJANWinston67 min
Mar 9, 2:38 PM CSTSevere Thunderstorm WarningJANClay, Oktibbeha51 min
Mar 9, 2:44 PM CSTSevere Thunderstorm WarningJANCopiah, Simpson52 min
Mar 9, 2:51 PM CSTSevere Thunderstorm WarningJANNeshoba54 min
Mar 9, 3:00 PM CSTTornado WarningJANFranklin, Lincoln30 min
Mar 9, 3:04 PM CSTSevere Thunderstorm WarningJANLowndes, Noxubee56 min
Mar 9, 3:17 PM CSTSevere Thunderstorm WarningJANNewton, Scott58 min
Mar 9, 3:21 PM CSTSevere Thunderstorm WarningJANSmith54 min
Mar 9, 3:23 PM CSTSevere Thunderstorm WarningJANCovington, Jefferson Davis, Lawrence37 min
Mar 9, 3:31 PM CSTSevere Thunderstorm WarningJANKemper, Neshoba66 min
Mar 9, 3:49 PM CSTSevere Thunderstorm WarningJANJasper40 min
Mar 9, 3:52 PM CSTSevere Thunderstorm WarningJANLauderdale68 min
Mar 9, 4:00 PM CSTSevere Thunderstorm WarningJANNoxubee30 min
Mar 9, 5:59 PM CSTLake Wind AdvisoryJANBolivar, Clarke, Covington, Forrest, Humphreys, Issaquena and 7 more3 hr

Nearby

Severe Thunderstorm Warnings in Mississippi, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.